MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age, weight and ethnicity: unknown/ not provided.If explanted, give date: unknown, not provided.Best estimate of date of event is on (b)(6) 2022.The device is not returned; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted due to dissatisfied patient and residual refractive error that is unacceptable.It was stated that doctor used lenstar biometer and the quantal ascan.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: new information came in with the product return.Patient date of birth: (b)(6) 1952, 69 yrs.Old, male, explant date: (b)(6) 2022.Fields below updated: section a2: age: 69 yrs.Old.Section a2: date of birth: (b)(6) 1952.Section a3: gender: male.Section d6b: if explanted, give date: (b)(6) 2022.Section d9.Device available for evaluation? yes.Returned to manufacturer on: aug.18, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to a poor visual outcome could be identified.Based on the return condition of the lens, no further product evaluation can be performed.The complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that it was inadvertently missed to explain in h10 text in the initial report submitted that "section d3: manufacturer: device was manufactured at the (b)(4) in malaysia; however, this site has been closed".Therefore, this correction report is being submitted to explain this.Section d3: manufacturer: device was manufactured at (b)(4) in malaysia; however, this site has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15071457
Report Number3012236936-2022-01898
Device Sequence Number5516027
Product Code MFK
UDI-Device Identifier05050474560659
UDI-Public(01)05050474560659(17)220711
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/29/2022
08/29/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/30/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale